Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 9, 2000, 2:54 AM EDT for Ontonagon County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 9, 2000, 2:54 AM EDT (06:54 UTC)
- Expired
- Jun 9, 2000, 3:40 AM EDT
- In force
- 46 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Ontonagon County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:30 AM EDT | Hail 0.75 | Ontonagon, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.9 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMQT 090654 SVRMQT MIC131-090740- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 254 AM EDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN. * UNTIL 340 AM EDT. * AT 252 AM EDT... MARQUETTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 34 MILES SOUTH OF ONTONAGON OR IN THE VICINITY OF PAULDING... MOVING EAST AT 35 MPH. THIS STORM WILL REACH THE BOND FALLS FLOWAGE AT 305 AM EDT. LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! AJ/DD N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:25 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 11:25 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1125 PM EDT THU JUN 8 2000 THIS WL BE SHORT AND SWEET AS RADAR NEEDS WATCHING... MAIN FORECAST CONCERS FOR THE OVERNIGHT HOURS IS PCPN AND THREAT OF SEVERE WX. NNE WNDS OFF OF LAKE SUPER HAVE CARRIED LOW CLDS AND FOG UP THE HILL TO KMQT OFFICE... AND THIS MARINE LAYER MAY PROVE TO BE SOMEWHAT OF A STABILIZING INFLUENCE OVNT NEAR THE LAKESHORE W/ RESPECT TO WINDS. WL CONT GOING FCST OF MORE NUMEROUS SHRWS AND TSTMS FOR THE OVNT PD AS H85 THETA E RIDGE LIFTS NWD AT THE SAME TIME AS SOME DIFFERENTIAL DIVERGENCE DVLPS. AT THE SAME TIME...DECENT S/WV TOPPING THE H7 RDG PER 00Z ETA...AND IF MCS CAN GET GOING..CORFIDI VECTORS CARRY THIS RIGHT INTO UPR MI...W/ H85 THETA RDG/DWPT AXIS OF 13-15C SITTING RIGHT OVHD AT 09Z. TWEAKED TEMPS IN A FEW ZONES TO BETTER MATCH CRNT CONDITIONS/DWPTS. .MQT...NONE. DESROSIERS
In the hours before
Local storm report, Jun 9, 12:04 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1204 AM EDT FRI JUN 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.... H
1200 AM 4 MI NE OF MENOMINEE MI .75 INCH HAIL
06/09/00 MENOMINEE
AJ
NLocal storm report, Jun 9, 2:06 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT FRI JUN 9 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM GAASTRA MI 1 INCH HAIL
06/09/00 IRON
AJ
NThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:21 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 34 min |
| Jun 9, 12:35 AM EDT | Severe Thunderstorm Warning | MQT | Menominee | 30 min |
| Jun 9, 1:54 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 61 min |
| Jun 9, 2:14 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 66 min |
| Jun 9, 2:34 AM EDT | Severe Thunderstorm Warning | MQT | Gogebic | 46 min |
| Jun 9, 2:47 AM EDT | Severe Thunderstorm Warning | MQT | Menominee | 48 min |
| Jun 9, 2:57 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 63 min |
| Jun 9, 3:59 AM EDT | Severe Thunderstorm Warning | MQT | Iron | 31 min |
| Jun 9, 4:10 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 60 min |
| Jun 9, 5:13 AM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 47 min |
| Jun 9, 5:22 AM EDT | Severe Thunderstorm Warning | MQT | Houghton | 48 min |
| Jun 9, 5:44 AM EDT | Severe Thunderstorm Warning | MQT | Baraga | 61 min |
| Jun 9, 6:10 AM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 65 min |
| Jun 9, 6:49 AM EDT | Severe Thunderstorm Warning | MQT | Houghton | 36 min |
| Jun 9, 7:09 AM EDT | Severe Thunderstorm Warning | MQT | Baraga | 46 min |
| Jun 9, 7:26 AM EDT | Severe Thunderstorm Warning | MQT | Marquette | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.